Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 495, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 13, 2012, 1:26 PM CDT for Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 1:26 PM CDT (18:26 UTC)
- Expired
- Oct 13, 2012, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Hardeman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 2:00 PM CDT | TSTM WND GST 58 | 3 S Altus, OK | POWER LINES DOWN IN ALTUS. PART OF ATWOODS SIGN DAMAGED IN ALTUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS54 KOUN 131826
SVROUN
OKC065-TXC197-131915-
/O.NEW.KOUN.SV.W.0495.121013T1826Z-121013T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
126 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 215 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR QUANAH...MOVING NORTHEAST AT 40 MPH. OTHER STRONG TO SEVERE
STORMS WERE LOCATED FROM ELDORADO TO ALTUS AND BLAIR.
* LOCATIONS IMPACTED INCLUDE...
ALTUS...QUANAH...BLAIR...OLUSTEE...ELDORADO...MARTHA...ELMER...
ALTUS AIR FORCE BASE...GOODLETT AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3451 9970 3451 9967 3454 9967 3481 9934
3467 9909 3414 9982 3428 9997
TIME...MOT...LOC 1823Z 228DEG 34KT 3434 9975
$$1 follow-up statement
927
WWUS54 KOUN 131846
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT SAT OCT 13 2012
TXC197-131854-
/O.CAN.KOUN.SV.W.0495.000000T0000Z-121013T1915Z/
HARDEMAN TX-
146 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDEMAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED/MOVED OUT OF THE WARNED AREA.
LAT...LON 3451 9970 3451 9967 3454 9967 3481 9934
3467 9909 3442 9947 3445 9977
TIME...MOT...LOC 1844Z 233DEG 36KT 3445 9954
$$
OKC065-131915-
/O.CON.KOUN.SV.W.0495.000000T0000Z-121013T1915Z/
JACKSON OK-
146 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
CDT FOR CENTRAL JACKSON COUNTY...
AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELDORADO...MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE STORM WAS
LOCATED JUST WEST OF FRIENDSHIP.
LOCATIONS IMPACTED INCLUDE...
ALTUS...BLAIR...OLUSTEE...ELDORADO...MARTHA...ALTUS AIR FORCE BASE
AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3451 9970 3451 9967 3454 9967 3481 9934
3467 9909 3442 9947 3445 9977
TIME...MOT...LOC 1842Z 233DEG 36KT 3445 9954
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:48 AM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Oct 13, 6:48 AM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 648 AM CDT SAT OCT 13 2012 .AVIATION... 13/12Z TAFS...MVFR-VFR CONDITIONS EXPECTED MOST OF FORECAST PERIOD...WITH IFR RESTRICTIONS NEAR TSRA. SCATTERED TSRA WILL OCCUR ACROSS KGAG/KWWR/KPNC TERMINALS EARLY IN FORECAST PERIOD WITH THE POSSIBILITY OF STORMS MOVING INTO SOUTHWEST OKLAHOMA WESTERN NORTH TEXAS TERMINAL SITES THIS MORNING. WILL FORECAST MOST OF IMPACTS THIS AFTERNOON INTO EARLY AFTERNOON ACROSS TERMINALS FROM KSPS-KOKC- KPNC AS MAIN CONVECTIVE LINE PROGD ALONG-AHEAD OF DRYLINE. CLEARING SKIES AND WESTERLY WIND BY 06Z AND BEYOND. && .DISCUSSION... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS STILL EXPECTED TODAY...PRIMARILY THIS AFTERNOON AND EVENING. CURRENTLY...STRONG STORMS OVER PANHANDLES MAY SKIRT NORTHWEST PORTIONS OF OKLAHOMA EARLY THIS MORNING BUT SEVERE WEATHER APPEARS UNLIKELY. PLUME OF STEEPER LAPSE RATES WILL MOVE OVER THE REGION IN THE 15Z-21Z TIMEFRAME WHICH WILL PROVIDE ENVIRONMENT FOR RAPID DEVELOPMENT OF STRONG AND POSSIBLY SEVERE STORMS. PROBLEM IS WHAT WILL BE A FOCUSING MECHANISM WITH WARM FRONT WELL NORTH OF OKLAHOMA AND DRYLINE WELL WEST OF CWA. ALL MODELS HAVE QPF SIGNAL TOWARD AND JUST AFTER 18Z SO CANNOT IGNORE POSSIBILITY OF SCATTERED STORM DEVELOPING IN BROAD WAA REGIME AND MOIST-UNCAPPED ATMOSPHERE. HOWEVER... BEST OVERALL FORCING AND CHANCE FOR ORGANIZED SEVERE WEATHER EXPECTED AFTER 21Z NEAR/EAST OF DRYLINE WHEN MAIN UPPER TROF PUSHES IN. ALTHOUGH DISCRETE SUPERCELLS APPEAR POSSIBLE WE STILL ANTICIPATE A QUICK EVOLUTION INTO A SQUALL LINE AND PROVIDE MAIN CONCERN FOR BOWING SEGMENTS/DAMAGING WINDS. STORM CHANCES WILL END FROM WEST TO EAST BEGINNING MID-LATE AFTERNOON FAR WESTERN OKLAHOMA AND EXITING SOUTHEAST PARTS OF OKLAHOMA TOWARD OR JUST AFTER MIDNIGHT. MUCH DRIER AIR WILL FILTER IN BUT WE ARE NOT EXPECTED TO COOL OFF DRAMATICALLY. NEXT FRONT WILL PASS THROUGH REGION MIDDLE OF NEXT WEEK BUT IT LOOKS LIKE STORM CHANCES WILL REMAIN FAIRLY LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 82 53 81 53 / 80 60 0 0 HOBART OK 81 51 82 51 / 60 20 0 0 WICHITA FALLS TX 85 56 83 54 / 60 60 0 0 GAGE OK 80 47 81 43 / 60 10 0 0 PONCA CITY OK 81 53 79 48 / 80 60 0 0 DURANT OK 81 61 82 54 / 40 90 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/11
Hazardous weather outlook, Oct 13, 11:45 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SAT OCT 13 2012
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SAT OCT 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MAIN RISK AREA IS ALONG AND EAST OF A LINE FROM WAYNOKA TO SAYRE
AND HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM THROUGH
3 AM.
IMPACTS...
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND
HAIL UP TO THE SIZE OF GOLFBALLS.
IF DISCRETE SUPERCELL STORMS ARE ABLE TO DEVELOP AND PERSIST...THERE
WILL BE AN ADDITIONAL THREAT OF TENNIS BALL SIZED HAIL AND A FEW TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS.
DISCUSSION...
SCATTERED MAINLY ELEVATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE EASTERN TWO-THIRDS OF OKLAHOMA THROUGH THE EARLY TO MID AFTERNOON.
THE STRONGER STORMS MAY PRODUCE SMALL HAIL ALONG WITH BRIEF HEAVY RAINFALL.
BY LATE AFTERNOON...WIDELY SCATTERED SEVERE STORMS MAY DEVELOP ACROSS
WESTERN OKLAHOMA AS A DRYLINE ADVANCES EAST. STRONG DEEP LAYER SHEAR
AND MODERATE INSTABILITY WILL FAVOR THE DEVELOPMENT OF SUPERCELLS.
BY EARLY TO LATE EVENING...IT IS POSSIBLE THAT A LINE OF STORMS WILL
QUICKLY DEVELOP AS UPPER LEVEL FORCING INCREASES. THE MAIN SEVERE
WEATHER RISK WITH THE LINE OF STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE LINE OF STORMS SHOULD CLEAR SOUTHEAST OKLAHOMA
DURING THE EARLY MORNING HOURS AND THE RISK OF SEVERE WEATHER WILL
END.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
PRIMARILY QUIET WEATHER WILL BE ON TAP FROM SUNDAY THROUGH MID WEEK
AS HIGH PRESSURE SPREADS ACROSS THE REGION. OUR NEXT CHANCE FOR
THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT AS AN UPPER
LEVEL DISTURBANCE AND COLD FRONT MOVE THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM SUNDAY.In the hours before
Special weather statement, Oct 13, 1:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT SAT OCT 13 2012
OKZ033>036-TXZ083-084-131830-
HARMON OK-GREER OK-KIOWA OK-JACKSON OK-HARDEMAN TX-FOARD TX-
100 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...
SOUTHEASTERN GREER...SOUTHWESTERN KIOWA...JACKSON...HARDEMAN AND
NORTHWESTERN FOARD COUNTIES UNTIL 130 PM CDT...
AT 1254 PM CDT...WIDELY SCATTERED THUNDERSTORMS WERE BEGINNING TO
FORM ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. STORM
INTENSITY IS INCREASING AND WARNINGS MAY BE REQUIRED. A STRONG
THUNDERSTORM WAS LOCATED 9 MILES EAST OF SWEARINGEN.
ANOTHER STORM WAS DEVELOPING NORTH OF QUANAH AND BLAIR.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ALTUS...HOBART...QUANAH...BLAIR...OLUSTEE...ELDORADO...DUKE...
ROOSEVELT...MARTHA...ELMER...COOPERTON...ALTUS AIR FORCE BASE...
GOODLETT...TOM STEED RESERVOIR...HUMPHREYS...WARREN...FRIENDSHIP...
HESTER AND LAZARE.
LAT...LON 3422 10000 3441 10000 3509 9904 3494 9876
3445 9936 3446 9937 3438 9944 3439 9947
3435 9947 3393 9998 3424 10001
TIME...MOT...LOC 1754Z 240DEG 49KT 3416 9998The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:00 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 30 min |
| Oct 13, 1:54 PM CDT | Special Weather Statement | OUN | Kiowa | 21 min |
| Oct 13, 2:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Jackson, Kiowa, Washita | 35 min |
| Oct 13, 2:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kiowa, Washita | 47 min |
| Oct 13, 3:05 PM CDT | Special Weather Statement | OUN | Kiowa | 40 min |
| Oct 13, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Logan, Oklahoma | 46 min |
| Oct 13, 3:16 PM CDT | Special Weather Statement | OUN | Comanche | 44 min |
| Oct 13, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| Oct 13, 3:31 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Oct 13, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 27 min |
| Oct 13, 3:58 PM CDT | Special Weather Statement | OUN | Comanche | 47 min |
| Oct 13, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 59 min |
| Oct 13, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 65 min |
| Oct 13, 4:23 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 22 min |
| Oct 13, 4:36 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Oct 13, 5:05 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Oct 13, 5:12 PM CDT | Special Weather Statement | OUN | Jefferson | 63 min |
| Oct 13, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Murray, Stephens | 63 min |
| Oct 13, 5:49 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 26 min |
| Oct 13, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Carter, Coal, Garvin, Johnston, Love and 3 more | 66 min |
| Oct 13, 6:43 PM CDT | Special Weather Statement | OUN | Cotton, Stephens | 32 min |
| Oct 13, 6:47 PM CDT | Special Weather Statement | OUN | Cleveland | 43 min |
| Oct 13, 6:54 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| Oct 13, 2:25 PM CDT | Special Weather Statement | OUN | Knox, Wilbarger | 35 min |
| Oct 13, 2:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 56 min |
| Oct 13, 3:11 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
| Oct 13, 3:39 PM CDT | Special Weather Statement | OUN | Baylor | 51 min |
| Oct 13, 3:51 PM CDT | Special Weather Statement | OUN | Wichita | 39 min |
| Oct 13, 4:05 PM CDT | Special Weather Statement | OUN | Archer, Clay | 40 min |
| Oct 13, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 62 min |
| Oct 13, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 56 min |
| Oct 13, 4:46 PM CDT | Tornado Warning | OUN | Archer, Clay, Wichita | 44 min |
| Oct 13, 4:46 PM CDT | Tornado Warning | OUN | Archer, Clay, Wichita | 30 min |
| Oct 13, 5:44 PM CDT | Special Weather Statement | OUN | Archer | 46 min |
| Oct 13, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.